Ohio, 2004

Hail in Ohio, August 15, 2004

August 15, 2004 · NWS CLE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 15, 1:40 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 15, 1:40 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
240 PM EDT SUN AUG 15 2004

.SHORT TERM (TNGHT THROUGH TUE)...
SHWRS AND A FEW TSTMS PERSIST OVR NW OH ALNG A BNDRY.  WL PUT A 40
PCT CHC THERE FOR THE EVE HRS.  OTRW AS THR TROF SWINGS THRU THE
AREA TNGHT THERE COULD BE AN ISLD SHWR...CONTG IN ERN OH/NW PA FOR
THE MRNG HRS.  THEN THE HI BLDS ACRS THE AREA WITH DRIER AIR.  NXT
FNT APPROACHING TUE AFTN SO WL PUT CHC SHWRS/TSTMS IN WRN SXNS TO
THEN.  GUID TEMPS LOOK FINE.
&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
DAY 7 DRY WITH HI PRES OVR THE AREA...RMDR UNCHGD.
&&

.AVIATION (18Z - 18Z)...
OTHER THAN THE SHOWER/TSTM ACTIVITY OVER THE WEST THIS AFTN/EARLY
THIS EVENING...WL GO WITH CLEARING SKIES AFTER SUNSET. WITH MOISTURE
FROM THE AFTN RAINS...HIGHER DWPTS AND LIGHT WINDS OVERNIGHT...FOG
SHOULD BE A FACTOR. HAVE HIT FDY AND TOL THE HARDEST WITH VSBYS
DROPPING TO AOB 1SM BY 08Z. ELSEWHERE...HAVE WENT 1-3 MILES BY 10Z.
FOG SHOULD BURN OFF QUICKLY TMRW AM WITH VFR CONDITIONS BY 14Z.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...21
LONG TERM...21
AVIATION...MRD

In the hours before

Special weather statement, Aug 15, 11:17 AM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1217 PM EDT SUN AUG 15 2004

OHZ003-006>008-151913-
LUCAS OH-OTTAWA OH-SANDUSKY OH-WOOD OH-
INCLUDING THE CITIES OF...BOWLING GREEN...FREMONT...
PORT CLINTON AND TOLEDO
1217 PM EDT SUN AUG 15 2004

SCATTERED THUNDERSTORMS WERE DEVELOPING AT MID DAY
OVER NORTHWEST OHIO. A FEW THESE STORMS CAN PUT DOWN
LOCALLY HEAVY RAINS OF HALF INCH TO AROUND AN INCH
PER HOUR. THEY ALSO MAY CONTAIN SMALL HAIL.

THE THUNDERSTORMS SHOULD DIMINISH EARLY THIS EVENING.

THOMPSON
Special weather statement, Aug 15, 12:02 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
102 PM EDT SUN AUG 15 2004

OHZ007>009-151857-
ERIE OH-OTTAWA OH-SANDUSKY OH-
INCLUDING THE CITIES OF...FREMONT...PORT CLINTON AND SANDUSKY
102 PM EDT SUN AUG 15 2004

...WATERSPOUTS REPORTED IN SANDUSKY BAY...

AT 1225 PM...THE COAST GUARD REPORTED THAT BOATERS OBSERVED SEVERAL
WATERSPOUTS IN SANDUSKY BAY. THE SHOWERS THAT WERE PRODUCING THESE
WATERSPOUTS WERE MOVING SLOWLY TO THE EAST AND SOUTHEAST.
OCCASIONALLY...WATERSPOUTS REACH THE SHORELINE CAUSING GUSTY WINDS
NEAR THE SHORELINE. HOWEVER...THE WATERSPOUT USUALLY DIMINISHES
QUICKLY SOON AFTER REACHING THE SHORELINE.

IF YOU OBSERVE A WATERSPOUT FROM THE SHORE...QUICKLY MOVE AWAY FROM
THE PATH OF THE WATERSPOUT. GUSTY WINDS WILL ACCOMPANY THE WATERSPOUT
WHICH MAY CAUSE LOOSE OBJECTS TO BE BLOWN AROUND. PLEASE REPORT ANY
WATERSPOUTS TO LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT
TO THE NATIONAL WEATHER SERVICE IN CLEVELAND.

MRD

The radar

The Cleveland radar (KCLE), 66 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Huron

When
August 15, 2:45 PM EST
Where
Huron County, Norwalk
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.233, -82.617

Penny size hail was observed five miles west of Norwalk.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420375.